Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 208, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 22, 2006, 9:19 PM CDT for Crawford County, Washington County, Missouri. It was in force for 41 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2006, 9:19 PM CDT (02:19 UTC)
- Expired
- Apr 22, 2006, 10:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 80 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 9:20 PM CDT | HAIL 0.75 | 15 Sse Sullivan, MO | |
| Apr 22, 9:20 PM CDT | HAIL 0.75 | Ne Potosi, MO | |
| Apr 22, 9:25 PM CDT | HAIL 1.25 | Potosi, MO | |
| Apr 22, 9:32 PM CDT | HAIL 0.75 | 1 E Belgrade, MO | |
| Apr 22, 9:37 PM CDT | HAIL 1 | 10 E Steelville, MO | ALONG HIGHWAY 8 |
| Apr 22, 9:40 PM CDT | HAIL 0.75 | Steelville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 230220
SVRLSX
MOC055-221-230300-
/O.NEW.KLSX.SV.W.0208.060423T0219Z-060423T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
919 PM CDT SAT APR 22 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 1000 PM CDT
* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR LEASBURG...OR ABOUT NEAR BOURBON...AND
MOVING SOUTHEAST AT 40 MPH. OTHER SEVERE STORMS WERE LOCATED NEAR
ANOTHONIES MILL AND SHIRLEY...MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ANTHONIES MILL...
OLD MINES...
POTOSI...
MINERAL POINT...
IRONDALE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3821 9150 3792 9156 3775 9066 3805 9062
3821 9082
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 230240
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
939 PM CDT SAT APR 22 2006
MOC055-221-230300-
/O.CON.KLSX.SV.W.0208.000000T0000Z-060423T0300Z/
WASHINGTON MO-CRAWFORD MO-
939 PM CDT SAT APR 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR CRAWFORD AND WASHINGTON COUNTIES...
AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
8 MILES NORTHEAST OF CHERRYVILLE AND 2 MILES NORTH OF
SHERLEY...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LATTY...SHIRLEY AND BELGRADE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3821 9150 3792 9157 3779 9144 3775 9067
3805 9063 3821 9082
$$
CARNEY000
WWUS53 KLSX 230258
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT SAT APR 22 2006
MOC055-221-230308-
/O.EXP.KLSX.SV.W.0208.000000T0000Z-060423T0300Z/
WASHINGTON MO-CRAWFORD MO-
958 PM CDT SAT APR 22 2006
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND WASHINGTON
COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...FREQUENT DANGEROUS LIGHTNING GUSTY
WINDS...AND SMALL HAIL WILL CONTINUE TO BE A THREAT FROM THESE
STORMS.
LAT...LON 3821 9150 3792 9157 3779 9144 3775 9067
3805 9063 3821 9082
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:41 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 22, 6:41 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 641 PM CDT SAT APR 22 2006 .DISCUSSION... MAIN FORECAST ISSUE CONTINUES TO BE TRW CHANCES AS FRONTAL BOUNDARY REMAINS STALLED OVER CWA. FRONT TO FLUXUATE N AND S OVER NEXT TWO TO THREE DAYS BEFORE FINALLY EXITING REGION. TONIGHT...MAIN QUESTION IS WILL THERE BE ANY RW/TRW ACTIVITY ALONG BOUNDARY. MOISTURE REMAINS RATHER SPARSE. MODELS CONTINUE TO INDICATE MCS DEVELOPMENT TONIGHT...BUT NOT ON THE SCALE THAT WE WILL SEE SUNDAY NIGHT. LOW LEVEL MOISTURE AND WAA ARE ON THE INCREASE ALONG THE FRONT TONIGHT...WITH JET PARALLEL TO BOUNDARY...INDICATING SOME BACKBUILDING WITH IT. FOR NOW WILL KEEP LOW CHANCE POPS FOR SOUTHERN HALF OF CWA...ALONG AND SOUTH OF I-70. ON SUNDAY...SHOULD SEE SOME LINGERING RWS/TRWS OVER SOUTHERN HALF OF CWA AS NOCTURNAL ACTIVITY DIMINISHES. BY SUNDAY NIGHT...SFC LOW OVER SWRN KS WILL BEGIN TO SLIDE EAST SOUTHEASTWARD ALONG BOUNDARY IN RESPONSE TO SHORTWAVE THAT UNDERCUTS UPPER RIDGE. INITIAL MCS DEVELOPMENT WILL BE CLOSE TO TRIPLE POINT...OVER NE KS/NWRN MO...THEN SLIDE EAST ON MONDAY. FRONT TO SINK SOUTH OF CWA BY MONDAY NIGHT. HOWEVER...WILL STILL SEE SOME POST FRONTAL PCPN...ESPECIALLY OVER SOUTHERN HALF OF CWA MONDAY NIGHT AND TUESDAY. BEYOND TUESDAY...STRONG RIDGE OF HIGH PRESSURE BUILDS IN BRINGING IN COOLER AND DRIER WEATHER FOR THE EXTENDED FORECAST PERIOD. TEMPS TO BE A LITTLE BELOW NORMAL FOR THIS TIME OF YEAR. BYRD && .AVIATION... FOR THE 00Z TAFS... QUASI-STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS SOUTHERN ILLINOIS TO NEAR KSTL SOUTHWEST TO NEAR KAIZ CONTINUING TO NEAR KJLN. SHORT RANGE MODEL FORECASTS SHOW THIS FRONT SINKING VERY SLOWLY SOUTH OVERNIGHT...PAST THE SOUTHERN TIP OF ILLINOIS...BUT REMAINING OVER SOUTHERN MISSOURI BY 12Z. WARM ADVECTION OVER THE TOP OF THIS FRONT COULD KEEP THE ONGOING SCATTERED CONVECTION ACROSS SOUTHERN PORTIONS OF THE CWFA ACTIVE THROUGH THE EVENING AND EVEN PAST 06Z. LOOKS LIKE THE CONVECTION WILL TRY TO DIMINISH AFTER SUNRISE BEFORE POSSIBLY FLARING UP AGAIN LATE IN THE AFTERNOON. THAT BEING SAID...LSX TERMINALS ARE ALL VFR WITH WINDS BECOMING LIGHT AND VARIABLE AFTER SUNSET. DONT EXPECT ANY SIGNIFICANT WEATHER OUTSIDE OF THE SCATTERED THUNDERSTORMS ACROSS SOUTHERN/SOUTHWESTERN PORTIONS OF THE CWFA. THERE IS AN OUTSIDE CHANCE THAT A CELL OR TWO COULD DRIFT NEAR THE KCOU OR KJEF TERMINALS TONIGHT...BUT DIDNT THINK THE CHANCE WAS HIGH ENOUGH FOR TEMPOS AT KCOU. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 22, 3:21 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 321 PM CDT SAT APR 22 2006 ILZ064-065-069-070-074-079-100>102-MOZ041-047>052-059>065-072>075- 084-085-099-231215- BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FAYETTE IL- FRANKLIN-GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MADISON IL- MARION IL-MONITEAU-MONROE IL-MONTGOMERY-OSAGE-RANDOLPH IL- REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 321 PM CDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP TONIGHT ALONG A WEST TO EAST ORIENTED STATIONARY FRONT LYING ACROSS MISSOURI AND ILLINOIS. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS INTO TUESDAY MORNING WHEN THE FRONT WILL MOVE SOUTH OF THE AREA. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY SUNDAY NIGHT AND ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ058>060-095>099-MOZ018-019-026-027-034>036-042-231215- ADAMS IL-AUDRAIN-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-KNOX- LEWIS-MACOUPIN IL-MARION-MONROE-MONTGOMERY IL-PIKE-PIKE IL-RALLS- SHELBY- 321 PM CDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT INTO TUESDAY AS A SERIES OF STORM SYSTEMS MOVE ALONG A STATIONARY FRONT ORIENTED FROM WEST TO EAST ACROSS MISSOURI AND ILLINOIS. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS ON SUNDAY NIGHT AND ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. RP
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:14 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 32 min |
| Apr 23, 9:33 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 42 min |
| Apr 23, 9:47 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Moniteau, Osage | 43 min |
| Apr 23, 9:58 AM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 47 min |
| Apr 23, 10:17 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 22 min |
| Apr 23, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 44 min |
| Apr 23, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
| Apr 23, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.